Hair Loss/hair loss

Advertisement


Question
Good morning,
I am a 58 year old female (live in Canada) on hormone replacement therapy. My medication is as follows:  Estradot 0.05 mg patch (twice a week) and Prometrium 100 mg once a day (every day) as well as Eltroxin 0.1 mg daily for thyroid. I am experiencing hot flashes and these medications are helpful with that.  Over the past 5 years or so I have also been experiencing a lot of hair loss (mostly my sides).  My daughter had been confirmed with androgenic alopecia at age 35 however I have not done any testing to confirm it, but since she has tested positive I can only assume that my hair loss is probably androgenic alopecia as well.  My question is as follow:  My daughter had been put on Diane 35 and metformin which seems to be helping a great deal for her hair loss, could this regimen help me as well even though I am 58? And if so would I stop the hormone replace therapy I am on all together?
Thank You kindly,
Alice

Answer
It is possible you also have AGA and the same treatment your daughter is on may help you. If you did start the medications your daughter is currently taking you would stop the HRT you are on now. You need to discuss this with your dermatologist and GYN doctor.  

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2016 About.com. All rights reserved.